# SDR HYIA20140712001

- Difficulty date: July 10, 2014
- Submitted: July 12, 2014
- Operation: Air carrier
- Aircraft: N466CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0428
- Aircraft time: 8,768 hours
- Engine: Cont TSIO520VB
- Engine time: 567 hours
- System (JASC): 3425 · Integrated Flight System
- Part: Hsi
- Part number: KI525A
- Part serial: 14727
- Condition: Failed
- Location: Cockpit
- Part time: 14,862 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

HSI HAD FAILED DURING CRUISE FLIGHT ON AN IFR FLIGHT PLAN.  SMOKE EMITTED FROM THE INSTRUMENT WITH THE BREAKER TRIPPING.  SMOKE WAS BOTH VISIBLE & WAS ABLE TO BE SMELLED.  QRH WAS IN HAND IN CASE SMOKE WAS NOT SUBSIDING & AN EMER LANDING AIRPORT WAS FOUND BUT NOT NEEDED. ATC WAS INFORMED OF SITUATION NO EMER WAS DECLARED DUE TO SMOKE SUBSIDING.  R & R HSI.
